Alert archive / Nebraska / Special Weather Statements in 2016

Special Weather Statement, NWS North Platte, NE

May 27, 2016Dawson County, Nebraska

NWS North Platte, NE issued this special weather statement at May 27, 2016, 8:39 PM CDT for Dawson County, Nebraska. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2016, 8:39 PM CDT (01:39 UTC)
Expired
May 27, 2016, 9:30 PM CDT
In force
51 min
Issued by
NWS North Platte, NE

County Dawson County, NE

The radar

The North Platte radar (KLNX), 106 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.7 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2016-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 482 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2016-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
482 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1180 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

816 
WWUS83 KLBF 280139
SPSLBF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
839 PM CDT FRI MAY 27 2016
 
NEZ038-280230-
CUSTER NE-
839 PM CDT FRI MAY 27 2016

...SPECIAL WEATHER STATEMENT...

AT 839 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHEAST OF GOTHENBURG...OR 24 MILES NORTHWEST OF LEXINGTON...
MOVING NORTHEAST AT 15 MPH.

HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN CUSTER
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4106 10024 4123 9998 4105 9983 4104 10002
      4105 10023
TIME...MOT...LOC 0139Z 234DEG 14KT 4106 10005 

$$

POWER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at May 27, 6:43 PM CDT, 1 hour 56 minutes earlier.

Area forecast discussion, May 27, 6:43 PM CDT, 1 hour 56 minutes before
Area Forecast Discussion...UPDATED
National Weather Service North Platte NE
643 PM CDT FRI MAY 27 2016

.SHORT TERM...(This evening through Saturday)
Issued at 330 PM CDT Fri May 27 2016

Scattered rain showers and isolated thunderstorms pivoting around
an upper level low pressure system are expected through the
remainder of the afternoon and into early evening. Thunderstorms
have been struggling to develop all day and the risk of severe
weather is quite low. However, will continue to monitor the
environment throughout the late afternoon and early evening for
any severe storm development. Heavy rain and small hail will be
the major concern in any thunderstorms tonight. Otherwise, rain
showers will slowly come to an end by early morning and overnight
lows will drop into the mid- 40s to low 50s.

For Saturday, the upper level low will push eastward, and with it
any chances for rain showers will move out of the area. Clouds will
stick around though most of the day across the eastern CWA with
clearing skies across the west by noon Saturday. Temperatures reach
up into the low to mid 70s across the entire CWA, making for a
fairly pleasant start to the holiday weekend.

.LONG TERM...(Saturday night through Friday)
Issued at 330 PM CDT Fri May 27 2016

Saturday night through Monday...the models continue to show rain
chances dropping to isolated coverage or less Saturday night through
Sunday morning. Another upper level disturbance appears to be
lifting northeast through the fcst area Sunday afternoon. Daytime
heating and the disturbance will probably produce scattered storm
coverage...mainly across Swrn and Ncntl Neb. This area will be
nearer to the moisture return and dynamics.

Storm activity decreases late Sunday night and resumes on Monday
with the approach of a disturbance dropping into the Nrn Rockies.
Pops are in the 40 to 50 percent range Monday as moisture return
continues. The increase in moisture and expected cloud cover Monday
suggests highs in the mid to upper 70s. This temperature forecast
uses blended model data plus bias correction.

High temperatures using blended model data plus bias correction
Sunday produces highs in the upper 70s to lower 80s. This is very
close to the same process using 4 guidance data sets.

Monday night through Friday...the models continue to track a closed
upper low through the nrn Plains this week. The 12z ECM is faster
and deeper than the GFS which is slower and farther south. This
could be related to moisture return as the GFS seems to be very
proficient drawing moisture rapidly north. The faster ECM is quick
to send dry air through the fcst area erasing rain chances after
Monday night. The GFS ensemble is the slowest and continues rain
chances into Wednesday. The forecast continues rain chances of 30
percent or greater Monday night through Tuesday night with isolated
showers and thunderstorms Wednesday and beyond.

A blend of the deterministic models plus bias correction produces
highs in the mid 60s Wednesday...the coolest day and a few degrees
cooler than the operational forecast. Otherwise highs should rise
into the 70s.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 643 PM CDT Fri May 27 2016

Isolated thunderstorms will continue over southwest Nebraska
tonight and some activity may develop to the northeast of North
Platte KLBF through the early morning hours Saturday. VFR ceilings
will lower into MVFR categories through the late evening and
remain through the early morning hours Saturday. Light and
variable winds expected over night.

&&

.HYDROLOGY...
Issued at 330 PM CDT Fri May 27 2016

Flooding along the North Platte River at North Platte will continue
to rise through the weekend and with water levels holding steady at
around 6.9 feet by early Saturday morning. Although major flooding
is not anticipated at this time, increased water releases could
result in the North Platte River at North Platte to rise above 7.0
feet (major flooding). At this time, the water levels on the South
Platte River are not expected to reach flood stage, however, the
levels will remain high. Minor flooding is also expected along the
main branch of the Platte River near Brady as a combination of
increased flows on both the North and South Platte rivers will
cause water levels to rise.

&&

.LBF Watches/Warnings/Advisories...
None.
&&

SHORT TERM...Kulik
LONG TERM...CDC
AVIATION...Power
HYDROLOGY...Kulik
Hazardous weather outlook, May 27, 7:18 PM CDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
718 PM CDT FRI MAY 27 2016

NEZ004>010-022>029-035>038-056>059-069>071-094-290030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
718 PM CDT FRI MAY 27 2016 /618 PM MDT FRI MAY 27 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF WESTERN AND NORTH
CENTRAL NEBRASKA TONIGHT. THERE IS A MARGINAL RISK FOR SEVERE
THUNDERSTORMS THIS EVENING SOUTHEAST OF A GRANT...TO BREWSTER...TO
O'NEILL LINE. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY
CONCERNS WITH ANY THUNDERSTORMS THIS EVENING.

RESERVOIR RELEASES ALONG THE NORTH PLATTE RIVER WILL MAINTAIN
MINOR TO MODERATE FLOODING INTO JUNE FROM LISCO TO NORTH PLATTE.
THE PLATTE RIVER WILL REMAIN HIGH...WITH THE RIVER NEAR BRADY
FLUCTUATING TO NEAR MINOR FLOOD STAGE. PLEASE REFER TO THE LATEST
FLOOD STATEMENTS FOR RIVER FORECASTS. THE SOUTH PLATTE RIVER WILL
CONTINUE TO SEE MINOR FLUCTUATIONS...BUT IS EXPECTED TO REMAIN
BELOW FLOOD STAGE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY TROUGH WEDNESDAY.
THE RISK FOR SEVERE WEATHER IS LOW AT THIS TIME FOR SATURDAY AND
SUNDAY. MONDAY AFTERNOON INTO MONDAY EVENING...THERE IS A CHANCE
FOR SEVERE THUNDERSTORMS. AT THIS TIME THE GREATEST THREAT FOR
SEVERE WEATHER ON MONDAY IS ACROSS NORTHWEST NEBRASKA...ALTHOUGH
IT MAY EXPAND INTO SOUTHWEST AND NORTH CENTRAL NEBRASKA. THE
PRIMARY THREAT IS LARGE HAIL AND STRONG WINDS. BEYOND MONDAY THE
RISK OF SEVERE WEATHER IS UNCERTAIN AT THIS TIME.

RESERVOIR RELEASES ALONG THE NORTH PLATTE RIVER WILL MAINTAIN
MINOR TO MODERATE FLOODING INTO JUNE FROM LISCO TO NORTH PLATTE.
THE PLATTE RIVER WILL REMAIN HIGH...WITH THE RIVER NEAR BRADY
FLUCTUATING TO NEAR MINOR FLOOD STAGE. PLEASE REFER TO THE LATEST
FLOOD STATEMENTS FOR RIVER FORECASTS. THE SOUTH PLATTE RIVER WILL
CONTINUE TO SEE MINOR FLUCTUATIONS BELOW FLOOD STAGE THROUGH THE
WEEKEND. HEAVY RAINFALL WILL BE POSSIBLE ACROSS NORTHEAST
COLORADO TODAY...WHICH COULD CAUSE RISES IN THE SOUTH PLATTE
RIVER NEXT WEEK. AT THIS TIME THE RIVER IS EXPECTED TO REMAIN
BELOW FLOOD STAGE...BUT WILL NEED TO BE MONITORED CLOSELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

MOLDAN

In the hours before

Local storm report, May 27, 6:51 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
651 PM CDT FRI MAY 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             16 S MAXWELL            40.85N 100.53W
05/27/2016  M0.88 INCH       LINCOLN            NE   PUBLIC

            GROUND IS COMPLETELY COVERED WITH HAIL

0650 PM     HEAVY RAIN       16 S MAXWELL            40.85N 100.53W
05/27/2016  M1.25 INCH       LINCOLN            NE   PUBLIC

            1.25 INCHES OF RAIN IN 15-20 MINUTES, STILL RAINING
            HEAVY.

&&

MOLDAN
Special weather statement, May 27, 7:02 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
702 PM CDT FRI MAY 27 2016

NEZ059-280045-
LINCOLN NE-
702 PM CDT FRI MAY 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN COUNTY UNTIL
745 PM CDT...

AT 701 PM CDT...THE PUBLIC REPORTED A LINE OF STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR BRADY TO 10 MILES NORTHEAST OF
WELLFLEET...AND MOVING NORTHWEST AT 5 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BRADY...MAXWELL...JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA AND
COTTONWOOD CANYON STATE WILDLIFE MANAGEMENT AREA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 189 AND 206.
 HIGHWAY 83 BETWEEN MILE MARKERS 65 AND 71.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

IF ON OR NEAR JEFFERY RESERVOIR...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 4119 10025 4094 10084 4075 10061 4093 10025
TIME...MOT...LOC 0001Z 152DEG 5KT 4096 10038 4086 10058

MOLDAN
Local storm report, May 27, 7:32 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
732 PM CDT FRI MAY 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     HEAVY RAIN       16 S MAXWELL            40.85N 100.53W
05/27/2016  M2.00 INCH       LINCOLN            NE   PUBLIC

            1.25 INCHES OF RAIN FELL IN 15-20 MINUTES.

&&

MOLDAN
Special weather statement, May 27, 7:46 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
746 PM CDT FRI MAY 27 2016

NEZ059-280130-
LINCOLN NE-
746 PM CDT FRI MAY 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LINCOLN COUNTY UNTIL
830 PM CDT...

AT 743 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GOTHENBURG...OR 26 MILES NORTHEAST OF CURTIS. THIS STORM WAS NEARLY
STATIONARY.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BRADY...JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA AND VROMAN.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 195 AND
207.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

IF ON OR NEAR JEFFERY RESERVOIR...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 4099 10054 4114 10024 4105 10024 4104 10023
      4091 10023 4084 10037
TIME...MOT...LOC 0043Z 152DEG 4KT 4096 10025

MOLDAN
Local storm report, May 27, 8:22 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
822 PM CDT FRI MAY 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 PM     HEAVY RAIN       BRADY                   41.02N 100.37W
05/27/2016  M0.55 INCH       LINCOLN            NE   CO-OP OBSERVER

            RAIN BEGAN FALLING AT APPROXIMATELY 2315Z

&&

MOLDAN
Special weather statement, May 27, 8:39 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
839 PM CDT FRI MAY 27 2016

NEZ038-280230-
CUSTER NE-
839 PM CDT FRI MAY 27 2016

...SPECIAL WEATHER STATEMENT...

AT 839 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHEAST OF GOTHENBURG...OR 24 MILES NORTHWEST OF LEXINGTON...
MOVING NORTHEAST AT 15 MPH.

HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN CUSTER
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4106 10024 4123 9998 4105 9983 4104 10002
      4105 10023
TIME...MOT...LOC 0139Z 234DEG 14KT 4106 10005

POWER

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 7:02 PM CDTSpecial Weather StatementLBFLincoln43 min
May 27, 7:46 PM CDTSpecial Weather StatementLBFLincoln44 min
May 27, 10:51 PM CDTSpecial Weather StatementLBFCuster39 min

Nearby

Special Weather Statements in Nebraska, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.